MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH); BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368056
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.To assure a high quality specimen when utilizing heparin plasma, several factors are key.Included, but not limited to are: proper phlebotomy technique to minimize poor barrier separation and platelet activation, proper tube fill volume to assure the proper blood-to-additive ration, gentle and thorough mixing, proper centrifugation conditions-g force and time, and storage conditions.Recommendations for centrifugation include setting refrigerated centrifuges at 25°c (77°f).
 
Event or Problem Description
It was reported that poor separation occurred after use with a bd vacutainer® pst¿ gel and lithium heparinn (lh) 56 units blood collection tubes.The following information was provided by the initial reporter, "it was reported there are issues when centrifuging gel tubes in a refrigerated centrifuge." 10 occurrences were reported, but the dates/times were not given.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8947389
Report Number1917413-2019-02006
Device Sequence Number11362671
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368056
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;